OCD, Effexor - Drug addiction - and thyroid

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

satori
New Member


Date Joined Oct 2006
Total Posts : 4
   Posted 10/11/2006 6:01 PM (GMT -7)   
Ok long story short. Im 21, i have moderate to severe case of OCD. I MIGHT have aspergers. My pscyhiatrist beleives i do have it and cognitive therapist thinks its a possibility but those symptoms could be a result of social avoidance from the severe ocd and my dissisasociative disorder i developed after a violent attack in which i developed Post traumatic stress disorder. I also MIGHT - I also suffer from episodes of borderline personality disorder (a result of the anxiety im guessing). There not really sure exactly what i do and dont have because of the wide ranging symptoms i exhibit but and im not to worried about many of the others because OCD is the most severe disableing disorder that i have.
 
I had been using low dosses of opiates for the past three years to manage my "problems". Never illicit drugs mind you. I have a chronic back condition so they were always readily aviable and i never exceded the recomended dose. This last few months i decided i wanted to deal with the core of my problems as i have been on medications off and on since i was 9. I started on 5mg of lexapro. Then i was going to go to 10. Well it has been a week and a half and i have gone into what i can only describe as a psychotic like state and depersonalization. I have also become quiet violent which (if you knew me) is very uncharictoristic of me. I know i have to go off and im willing to try effexor (75mg xr). But here are many worries i have.
 
I had been to an indochrinologist 8 months ago and during the first test i had a slightly elevated level of estrogen. They made sure i did not have testecular or adrenal cancer (i did not). The second test came back normal. Could this be an indicator of thyroid problems? Im worried about this because with effexor it says to not take IF you have thyroid problems or a history of them. Another thing i had read was to tell your doctor if you have had a problem with drug addiction. I was never physicaly addicted but it became a complulsive act. I went from touching my teeth and twisting hair to taking a pill (never more then daily maximum). What extra risk or problems could be related to this? I have been very careful what medications I am personaly willing to take because of the spectrum of problems that i have.

satori
New Member


Date Joined Oct 2006
Total Posts : 4
   Posted 10/11/2006 6:04 PM (GMT -7)   
I wanted to add this seperate, a list of pre-existing conditions.
 
OCD
PTSD
GAD
Social avoidance disorder or a developmental syndrome - aspergers
Borderline personality disorder (episodes)
dissiosociative disorder (episodes)
 
I know it must seem like i would be ....... crazy. I MAY BE! But I am quiet kind and considerate of others and can usualy blend right in with others in groups. Sorry for grammatical or spelling errors.

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 24689
   Posted 10/11/2006 9:30 PM (GMT -7)   
Hi Satori, I really don't have answers for you as I am just not knowledgable in the medications and conditions listed in your post. I do however want to welcome you and wish you the best. You will find lots of help and support here! I'm sure someone will write in soon with some good advice. Glad to have you aboard!

Take Care
Scardey Cat
"Courage is not the absence of fear...it is being afraid, and doing it anyway!"


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/12/2006 2:56 AM (GMT -7)   
Satori ........Welcome
I believe you said you took pills when and as directed
Peeps in honest pain and needing these meds are not addicts IMO
I have to take opiates daily I have other diseases as well as this A/P but I dont get a "High " from the pills I get the ability to try and function in a daily routine looking after my home daughter and hubby.
If all the other tests are fine then do ask your doc for a thyroid test to see if it is possibly outta whack
Lots of times they are and we just dont know it
I would be as honest as posible with your doc about the meds you took and why I am sure it will all work out for you '
As for the Effexor I dont take any SSRI's BUT have heard awesome reports on here from peeps on them
I hope you will become an active member on the boards Satori and find the care and support that is here for you and others
Take care and be well
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
         Don't Comprimise Yourself :you are all you have    
 Never Give up on Yourself ,Your True friends nor your Dignity
   


Daisy232627
Regular Member


Date Joined Jul 2006
Total Posts : 189
   Posted 10/12/2006 8:42 AM (GMT -7)   
Hi Satori, I don't have any advice that would help or that you have not already heard. I just wanted to welcome you to HW, this is a really great board with great people that are always willing to listen. Hope your feeling better soon.

HUGS
Daisy
"Happiness is your nature. It is not wrong to desire it, what is wrong is seeking it outside when it is inside." -Ramana Maharishi 
 
"Mind is the source of happiness or unhappiness".-Buddha
 
Daisy

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:07 PM (GMT -7)
There are a total of 2,736,220 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151452 registered members. Please welcome our newest member, sarajseri.
208 Guest(s), 4 Registered Member(s) are currently online.  Details
c130j, bluelyme, NM12, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer